MAUDE Adverse Event Report: STRYKER TRAUMA KIEL LONG NAIL KIT R1.5, TI, RIGHT GAMMA3® Ø11X340MM X 125°; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER TRAUMA KIEL LONG NAIL KIT R1.5, TI, RIGHT GAMMA3® Ø11X340MM X 125°; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 3425-1340S
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 11/24/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
It was reported that a gamma 3 shs migrated three months after surgery, resulting in a revision.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Please note the correction to d9/h3 as the device was not returned for evaluation.The reported event could be confirmed, since reported revision as a result of a migrated lag screw.The available image was forwarded to a health care professional, which confirmed the migration as well but cannot be further specified based on existing one plane view.No further additions.The basics of the gamma-system are the interaction of nail set including a set screw and lag screw in the proximal area.The intention is to allow the fracture site to subside [if the fracture gap is too big] in order to support bone union.This requires motion in a relative rigid construction and is solved by lateralization of the lag screw.The set screw ¿ as part of the nail kit - is designed to fit into one of the four grooves of the shaft of the lag screw with ascending shapes at both medial and lateral.This prevents both rotation and complete migration of the lag screw but allows sliding in a limited and defined range.Known from previous cases it¿s rather related to a not properly seated set screw [set screw had not been reached the ground of the groove resp.Was unscrewed for more than ¼ of a turn resulting in exceeded motion of the lag screw towards medial].More detailed information about the complaint event as well as the affected device must be available in order to determine the exact root cause of the complaint event.Therefore, from technical point of view in this case a statement is impossible.A review of the device history was not possible because the lot number was not communicated.No corrective actions are required at this time.With available information a deficiency of the devices in question was not verified.H3 other text : device disposition unknown.

Brand Name
LONG NAIL KIT R1.5, TI, RIGHT GAMMA3® Ø11X340MM X 125°
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM  D-24232
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key16000409
Report Number0009610622-2022-00586
Device Sequence Number12167429
Product Code HSB
UDI-Device Identifier07613252273820
UDI-Public07613252273820
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K200869
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number3425-1340S
Device Catalogue Number34251340S
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/24/2022
Supplement Date Received by Manufacturer03/02/2023
Initial Report FDA Received Date12/16/2022
Supplement Report FDA Received Date03/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown